MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON FIBER OPTIC ILLUMINATOR; LIGHT, SURGICAL, FIBEROPTIC

ALCON RESEARCH, LLC - HOUSTON FIBER OPTIC ILLUMINATOR; LIGHT, SURGICAL, FIBEROPTIC
Catalog Number 8065751577
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported that the trocar cannula hub was detached from the shaft during the vitrectomy surgery.The surgery was completed after replacing the product.There was no patient harm.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
One opened trocar cannula hub only, without the cannula, in a bag was received.The returned sample was visually inspected and was found to be non-conforming; the trocar cannula was missing from the hub and there were observed dent marks in the hub.There was adhesive present inside the hub.The functional testing could not be performed due to the damage to the sample.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.During assembly of the trocar product adhesive is dispensed at the cannula hub interface.The evaluation of the returned sample identified adhesive inside of the hub, therefore, how and when the trocar cannula and hub became separated cannot be determined from this evaluation and the root cause for this complaint is unknown.A potential contributing factor of the separation is manipulation during surgery.The exact root cause for this complaint is unknown, therefore, specific action with regards to this complaint cannot be taken.Assemblies are 100% inspected for adhesive application during assembly.If adhesive application is incorrect the assembly is scrapped.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.No adverse trends have been observed associated with the reported product and event.No further actions are required.The manufacturer internal reference number is: (b)(4).

Brand Name
FIBER OPTIC ILLUMINATOR
Common Device Name
LIGHT, SURGICAL, FIBEROPTIC
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16817101
Report Number1644019-2023-00478
Device Sequence Number1906760
Product Code FST
UDI-Device Identifier00380657515776
UDI-Public00380657515776
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K875005
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Catalogue Number8065751577
Device Lot Number14WWD0
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer04/14/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/03/2023
Supplement Date Received by Manufacturer06/30/2023
Initial Report FDA Received Date04/26/2023
Supplement Report FDA Received Date07/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/02/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown